Alert archive / Washington / Wind Advisories in 2013
Wind Advisory 2, NWS Portland, OR
NWS Portland, OR issued this wind advisory at Apr 6, 2013, 7:43 PM PDT. It took effect at Apr 7, 2013, 2:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2013, 7:43 PM PDT (02:43 UTC)
- In effect from
- Apr 7, 2013, 2:00 AM PDT
- Expired
- Apr 7, 2013, 9:10 AM PDT
- In force
- 7 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
168 WWUS76 KPQR 070243 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 743 PM PDT SAT APR 6 2013 ORZ003-004-071400- /O.EXB.KPQR.HW.W.0003.130407T0800Z-130407T1800Z/ COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON- INCLUDING THE CITY OF...VERNONIA 743 PM PDT SAT APR 6 2013 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 11 AM PDT SUNDAY FOR THE NORTH AND CENTRAL OREGON COAST RANGE... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 11 AM PDT SUNDAY. * WINDS: SOUTH TO SOUTHWEST WIND WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH ESPECIALLY OVER THE HIGHER TERRAIN AND EXPOSED LOCATIONS. * TIMING: THE WINDS WILL INCREASE JUST AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH MUCH OF SUNDAY MORNING. THE STRONGEST WINDS ARE EXPECTED FROM ABOUT 2 AM UNTIL 8 AM SUNDAY. * LOCATIONS INCLUDE: VERNONIA. * IMPACTS: TREE DAMAGE IS POSSIBLE AND THIS COULD LEAD TO POWER DISRUPTIONS AND POSSIBLY AFFECT TRAFFIC THROUGH THE COAST RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ001-002-071400- /O.CON.KPQR.HW.W.0003.130407T0600Z-130407T1500Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 743 PM PDT SAT APR 6 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT SUNDAY FOR THE NORTH AND CENTRAL OREGON COASTS... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT SUNDAY. * WINDS: SOUTH TO SOUTHWEST WIND WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH EXPECTED...EVEN FOR THE COASTAL COMMUNITIES. A FEW GUSTS TO 65 OR EVEN 70 MPH ARE POSSIBLE MAINLY ALONG THE COASTAL BEACHES AND HEADLANDS. * TIMING: LATE THIS EVENING THROUGH ABOUT SUNRISE SUNDAY MORNING. THE STRONGEST WINDS ARE EXPECTED DURING THE OVERNIGHT HOURS FROM ABOUT MIDNIGHT UNTIL 5 AM SUNDAY. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH... TILLAMOOK...NETARTS...PACIFIC CITY. * IMPACTS: TREE DAMAGE IS POSSIBLE AND THIS COULD LEAD TO POWER DISRUPTIONS AND POSSIBLY AFFECT TRAFFIC ALONG THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ006>008-WAZ039-071400- /O.NEW.KPQR.WI.Y.0002.130407T0900Z-130407T1800Z/ GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...OREGON CITY... GRESHAM...TROUTDALE...SALEM...MCMINNVILLE...EUGENE...CORVALLIS... ALBANY...VANCOUVER...BATTLE GROUND...CAMAS...WASHOUGAL 743 PM PDT SAT APR 6 2013 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 11 AM PDT SUNDAY FOR THE GREATER PORTLAND AND VANCOUVER METRO AREAS...AND THE CENTRAL AND SOUTH WILLAMETTE VALLEY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM PDT SUNDAY. * WINDS: EXPECT SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: WINDS WILL INCREASE BETWEEN 2 AND 4 AM AND CONTINUE THROUGH MUCH OF SUNDAY MORNING. THE STRONGEST WINDS WILL BE BETWEEN 3 AM AND 9 AM SUNDAY MORNING. * LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM... MCMINNVILLE...HILLSBORO...PORTLAND...OREGON CITY...GRESHAM... TROUTDALE...VANCOUVER...BATTLE GROUND...CAMAS...WASHOUGAL * IMPACTS: TREE DAMAGE IS POSSIBLE AND THIS COULD LEAD TO SOME POWER DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
2 follow-up statements
099 WWUS76 KPQR 071317 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 617 AM PDT SUN APR 7 2013 ORZ001-002-071430- /O.CAN.KPQR.HW.W.0003.000000T0000Z-130407T1500Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 617 AM PDT SUN APR 7 2013 ...HIGH WIND WARNING FOR THE OREGON COAST IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WARNING. WHILE WIND GUSTS OF 3O TO 45 MPH WILL BE COMMON THIS MORNING...THE THREAT FOR DAMAGING WINDS OF 60 MPH OR GREATER HAS COME TO AN END. $$ ORZ003-004-071800- /O.CON.KPQR.HW.W.0003.000000T0000Z-130407T1800Z/ COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON- INCLUDING THE CITY OF...VERNONIA 617 AM PDT SUN APR 7 2013 ...HIGH WIND WARNING FOR THE CENTRAL AND NORTH OREGON COAST RANGE REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE EARLY THIS MORNING ACROSS THE COAST RANGE...ESPECIALLY IN THE HIGHER TERRAIN AND EXPOSED LOCATIONS. * TIMING: THE STRONGEST WINDS ARE EXPECTED THROUGH ABOUT 8 AM THIS MORNING...BEFORE BEGINNING TO SLACKEN. * LOCATIONS INCLUDE: VERNONIA * IMPACTS: TREE DAMAGE IS POSSIBLE AND THIS COULD LEAD TO POWER DISRUPTIONS AND POSSIBLY AFFECT TRAFFIC THROUGH THE COAST RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ006>008-WAZ039-071800- /O.CON.KPQR.WI.Y.0002.000000T0000Z-130407T1800Z/ GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...OREGON CITY... GRESHAM...TROUTDALE...SALEM...MCMINNVILLE...EUGENE...CORVALLIS... ALBANY...VANCOUVER...BATTLE GROUND...CAMAS...WASHOUGAL 617 AM PDT SUN APR 7 2013 ...WIND ADVISORY FOR THE WILLAMETTE VALLEY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS: EXPECT SOUTH WINDS 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH WILL CONTINUE FOR THE NEXT COUPLE HOURS. * TIMING: THE STRONGEST WINDS WILL OCCUR FROM NOW THROUGH 9 AM THIS MORNING. * LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM... MCMINNVILLE...HILLSBORO...PORTLAND...OREGON CITY...GRESHAM... TROUTDALE...VANCOUVER...BATTLE GROUND...CAMAS...WASHOUGAL * IMPACTS: TREE DAMAGE IS POSSIBLE AND THIS COULD LEAD TO SOME POWER DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
847 WWUS76 KPQR 071610 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 910 AM PDT SUN APR 7 2013 ORZ003-004-071715- /O.CAN.KPQR.HW.W.0003.000000T0000Z-130407T1800Z/ COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON- INCLUDING THE CITY OF...VERNONIA 910 AM PDT SUN APR 7 2013 ...HIGH WIND WARNING FOR THE NORTH AND CENTRAL OREGON COAST RANGE IS CANCELLED... WIND GUSTS IN THE HIGHER ELEVATIONS OF THE COAST RANGE PEAKED AT 50 TO 60 MPH EARLIER THIS MORNING. EXPECT GUSTS TO 40 MPH THROUGH THE DAY...MAINLY IN THE HIGHER TERRAIN. $$ ORZ006>008-WAZ039-071715- /O.CAN.KPQR.WI.Y.0002.000000T0000Z-130407T1800Z/ GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...OREGON CITY... GRESHAM...TROUTDALE...SALEM...MCMINNVILLE...EUGENE...CORVALLIS... ALBANY...VANCOUVER...BATTLE GROUND...CAMAS...WASHOUGAL 910 AM PDT SUN APR 7 2013 ...WIND ADVISORY IS CANCELLED FOR THE WILLAMETTE VALLEY AND THE GREATER PORTLAND METRO AREA... WIND GUSTS PEAKED GENERALLY IN THE 45 TO 50 MPH RANGE EARLIER THIS MORNING. LOCAL POWER OUTAGES CONTINUE TO AFFECT WESTERN OREGON. THE STRONGEST WINDS ARE OVER...BUT EXPECT WIND GUSTS UP TO 35 MPH THROUGH THE EARLY AFTERNOON TODAY. $$ KMD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this wind advisory went out at Apr 6, 2:30 PM PDT, 5 hours 13 minutes earlier.
Area forecast discussion, Apr 6, 2:30 PM PDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
230 PM PDT SAT APR 6 2013
.SYNOPSIS...SHOWERS CONTINUE ACROSS THE FORECAST AREA THIS AFTERNOON
AS LOW PRESSURE MOVES INTO BRITISH COLUMBIA... ANOTHER LOW PRESSURE
SYSTEM WILL STRENGTHEN OFFSHORE THIS EVENING...MOVING INLAND NEAR OR
SOUTH OF ASTORIA EARLY SUNDAY MORNING. THIS SYSTEM LOOKS TO PRODUCE A
BRIEF BURST OF STRONG WIND ALONG THE COAST...WITH GUSTY WINDS
EXPECTED INLAND AS THE LOW MOVES ONSHORE. THE SAME SYSTEM WILL
BRING PLENTY OF RAIN AND HIGH ELEVATION SNOW. SHOWERS CONTINUE ON
SUNDAY...AND THEN TAPER OFF SUNDAY NIGHT AND MONDAY AS A WEAK HIGH
PRESSURE BUILDS IN FOR DRIER AND MILDER WEATHER EARLY NEXT WEEK. A
RETURN TO SEASONAL WEATHER IS EXPECTED LATER IN THE WEEK.
&&
.SHORT TERM...STILL PLENTY OF SHOWERS IN MOIST SW FLOW AND GOOD LOW
LEVEL LAPSE RATES...LOCALIZED HEAVIER SHOWERS EXPECTED THROUGH THE
AFTERNOON. SIGNS OF MORE STRATIFORM LIKE PRECIPITATION ARE
ENCROACHING ON THE COAST AS WE SPEAK.
ATTENTION IS ON THE DEVELOPING LOW OUT NEAR 135W...ANALYZED AT 1002
MB ON THE 1800 UTC SFC ANALYSIS. THIS BRIEF WEAKENING WAS EXPECTED
BUT REINTENSIFICATION IS EXPECTED AS THE UPPER JET NEARS LATER
TONIGHT. THERE ARE SOME LINGERING
TIMING AND INTENSITY DIFFERENCES WITH THE OFFSHORE LOW...BUT THE
GENERAL THEME IS LOOKING PRETTY SIMILAR. BOTH THE GFS AND NAM
SUGGEST THAT THE CENTRAL OREGON AND TO SOME DEGREE THE NORTH OREGON
COAST WILL GET SUFFICIENTLY INTO THE WARM SECTOR OF THIS SYSTEM...AND
THE ECMWF WHICH WAS A BIT FURTHER SOUTH WITH ITS 0000 UTC RUN LOOKS
ALOT LIKE THE NAM...BOTH BRINGING A SFC LOW JUST SOUTH OF ASTORIA
WHEN COMING ONSHORE.
COASTAL WIND IMPACTS...HAD SOME CONCERNS WITH THE MORNING PACKAGE AS
THE ECMWF KEPT MUCH OF THE COAST IN AN OFFSHORE WIND PATTERN UNTIL
RIGHT AFTER BRINGING THE LOW INLAND. THE 12Z ECMWF LOOKING MORE LIKE
THE NAM WITH THE LOW PASSING CLOSE TO SHORE OFF THE OREGON COAST
BEFORE PUSHING NORTH TO THE WA/OR BORDER SUNDAY MORNING...WINDS WILL
BE OFFSHORE FOR QUITE A WHILE...WHICH SHOULD LIMIT ANY COASTAL JET
FROM REALLY TAKING SHAPE. WHAT THIS SYSTEM HAS GOING FOR IT IS A VERY
STRONG BAROCLINIC ZONE AND UPPER LEVEL DYNAMICAL SUPPORT. ALL MODELS
CONTINUE TO SLIGHTLY STRENGTHEN THE LOW AS IT MAKES LANDFALL. LOOKING
AT THE WEAKEST OF THE MODELS IN TERMS OF THE LOWER LEVEL WIND
SUPPORT...850-925 MB WINDS ARE IN THE 45-55 KT RANGE...AWFULLY CLOSE
TO GET SOME GUSTS TO THE 60-65 MPH RANGE ALONG THE WINDIER SPOTS. WE
DO NOT EXPECT IT TO BE WIDESPREAD OR VERY LONG LASTING...GIVEN THE
PROGRESSIVE NATURE OF THE LOW...AND EXPECT MOST PLACES TO PEAK GUST
IN THE 40 TO 50 MPH RANGE. CURRENT FEELING THOUGH IS THAT IT WILL BE
MORE THAN JUST AN ISOLATED LOCATION WITH GUSTS TO 60 MPH. THEREFORE
ENOUGH TO FLIP THE TIDES IN FAVOR OF AN OREGON COAST HIGH WIND
WARNING. CONFIDENCE IS HIGHEST ALONG THE CENTRAL OREGON COAST...AND
PEAK TIME FRAME IS 11 PM TO 5 AM.
INLAND WIND IMPACTS...IT LOOKS LIKE IT COULD BE BREEZY IN THE
VALLEY...BUT A SECONDARY DEVELOPING LOW OFFSHORE BEHIND THIS SYSTEM
LOOKS TO LIMIT THE PRESSURE RISES BEHIND THIS FIRST LOW. 35-45 MPH
EARLY SUNDAY MORNING ARE CERTAINLY PLAUSIBLE. EXPECT SOME SLIGHTLY
HIGHER GUSTS WILL BE POSSIBLE IN EXPOSED HIGHER VALLEY LOCATIONS.
THIS INITIAL SURGE WILL BEAR WATCHING AS A DECENT SOUTHERLY GRADIENT
SETS UP DURING THE 12-15Z TIME PERIOD..WHICH IS ROUGHLY 5 TO 8 AM.
AFTER THAT WE TURN SW AND THE WIND SUPPORT ALOFT FADES.
RAIN/SNOW IMPACTS...THE BAROCLINIC ZONE AND STRONGEST LOW TO MID
LEVEL FRONTOGENESIS WILL BE IN THE NORTHWEST SIDE OF THE SURFACE
LOW...POISED TO TRACK ONSHORE SOUTH OF ASTORIA. EXPECT SOME MODERATE
TO HEAVY RAINFALL IN THESE AREAS TONIGHT...THOUGH IT SHOULD BE RATHER
SHORT LIVED TO PRECLUDE SIGNIFICANT HYDRO CONCERNS. THE HEAVY PRECIP
AXIS WILL THEN SHIFT INTO SOUTH WASHINGTON....MEANING A GOOD BOUT OF
SNOW FOR THE HIGHER CASCADE ELEVATIONS...ESPECIALLY IN S WA. CURRENT
HIGHLIGHTS FOR THE CASCADES LOOK GOOD. A CLOSER LOOK AT QPF WOULD
SUGGEST THE HIGHER ELEVATIONS OF THE LANE COUNTY CASCADES MAY WARRANT
A WINTER WEATHER ADVISORY FOR SNOW WITH 6+ INCHES POSSIBLE...MAINLY
FOR SUNDAY/SUNDAY NIGHT AS THE SNOW LEVEL DROPS...AND HAVE ADDED LANE
COUNTY INTO THE ADVISORY. SNOW LEVELS WILL BE NEAR THE CASCADE
PASSES FOR TONIGHT AND EARLY SUNDAY...WITH THE SNOW LEVEL HOVERING
AROUND 4000 FT...CLOSER TO 5000 FT IN THE LANE COUNTY CASCADES
INITIALLY. EXPECT SNOW LEVELS TO DROP BELOW THE PASSES THROUGH THE
DAY...GETTING DOWN TO 2500-3000 FT IN THE EVENING. A SOLID 5-11
INCHES OF SNOW ARE LIKELY FOR THE HIGHER ELEVATIONS...THUS THE
RATIONALE FOR AN ELEVATION BASED HAZARD DESPITE SNOW FALLING AT LOWER
ELEVATIONS LATER IN THE EVENT.
SUNDAY LOOKS TO BE THE COOLEST DAY OF THE EARLY HALF OF THE WEEK AS A
COLD UPPER TROUGH DIGS OFFSHORE AND BUILDS SOUTH OVER THE PACIFIC NW.
STEEPENING LAPSE RATES AND DEEPER MOISTURE SUPPORT WIDESPREAD SHOWERS
AND EVEN AN ISOLATED THUNDERSTORM OR TWO. SNOW SHOWERS WITH LOWERING
SNOW LEVELS CONTINUE IN THE CASCADES. OROGRAPHICS NOT ANYTHING TO
WRITE HOME ABOUT BUT STILL THERE.
SHOWERS DECREASE BEHIND THE LOW SUNDAY NIGHT INTO MONDAY AS FLAT
RIDGING BEGINS TO NOSE INTO THE PAC NW. THIS RIDGE MAY BE STRONG
ENOUGH TO PROVIDE ONE DRY AND PARTLY SUNNY DAY TUESDAY...WITH TEMPS
WARMING BACK UP INTO THE 60S FOR THE INLAND VALLEYS. THERE MAY BE
SOME SPRINKLES ON THE NORTH COAST TUESDAY AS A WARM FRONT BRUSHES
WESTERN WA/NW OREGON. KMD
.LONG TERM...TUESDAY NIGHT THROUGH FRIDAY...WITH MOST ATTENTION PAID
TO THE ACTIVE SHORT TERM...VERY FEW CHANGES WERE MADE TO THE EXTENDED
PERIOD. THE UPPER RIDGE BEGINS TO FLATTEN FOR THE PACIFIC NORTHWEST
BY MIDWEEK...POTENTIALLY ALLOWING SOME RAIN BACK INTO THE AREA
WEDNESDAY. POPS HIGHER ESPECIALLY FOR OUR NORTHERN ZONES AS IT
APPEARS THE BEST DYNAMICS WILL BE OVER WA. BEYOND THAT...KEPT POPS
RATHER CLOSE TO CLIMATOLOGY AS SYSTEMS MAY RIDE THE NORTHERN
PERIPHERY OF THE RIDGE AND CLIP US WITH RAIN FROM TIME TO TIME.
OVERALL A PRETTY AVERAGE PATTERN FOR APRIL WITH TEMPERATURES FAIRLY
CLOSE TO NORMAL. KMD/WEAGLE
&&
.AVIATION...A MIX OF MVFR/IFR AND BREEZY CONDITIONS CONTINUES
ALONG THE COAST THROUGH THIS EVENING...DETERIORATING TO
PREDOMINANTLY IFR/LIFR CONDITIONS WITH STRONG WINDS AFTER MIDNIGHT
AS THE NEXT SYSTEM MOVES ACROSS THE REGION. MOSTLY VFR CONDITIONS
PREVAIL INLAND...WITH GUSTY WINDS PICKING UP LATER TONIGHT AS
WELL. MVFR CIGS ARE EXPECTED FOR INLAND SITES AROUND MIDNIGHT.
KPDX AND APPROACHES...EXPECT MAINLY VFR CONDITIONS THROUGH THIS
EVENING. MVFR CIGS AROUND 2500 FT AND BREEZY SOUTH WINDS RETURN
BY 06Z TONIGHT. WIND GUSTS TO 25 KTS ARE POSSIBLE. /27
&&
.MARINE...A FEW WIND GUSTS NEAR 21 KT LINGER ACROSS THE COASTAL
WATERS THIS AFTERNOON AS SEAS FLUCTUATE BETWEEN 10 AND 11 FT.
CONDITIONS WILL GRADUALLY RAMP UP AS THE NEXT SYSTEM APPROACHES
THE WATERS LATER TONIGHT. MODELS ARE NOW IN BETTER AGREEMENT
CONCERNING THE NEXT LOW PRESSURE SYSTEMS TRACK TOWARDS THE PACIFIC
NORTHWEST. LOOKS LIKE THE STRONGEST WINDS WILL BE LOCATED SOUTH OF
THE COLUMBIA RIVER AND ARE EXPECTED TO OCCUR IN THE OVERNIGHT
HOURS. LATEST MODEL RUNS HAVE DELAYED THE ONSET OF GALE FORCE
WINDS OVER THE CENTRAL WATERS BY JUST A FEW HOURS...BUT WILL
LIKELY SEE A FEW GUSTS POPPING UP IN THE 30-35 KT RANGE STARTING
LATER THIS EVENING.
SINCE THE CENTER OF THE LOW WILL BE MOVING ONSHORE RIGHT NEAR THE
MOUTH OF THE COLUMBIA RIVER...THIS WILL ALLOW WINDS OVER THE
NORTHERN COASTAL WATERS TO REMAIN CLOSER TO THE SMALL CRAFT
ADVISORY CRITERIA WITH A FEW BRIEF GUSTS NEAR 35-40 KT POSSIBLE
OVERNIGHT. THUS...HAVE REPLACED THE GALE WATCH WITH A SMALL CRAFT
ADVISORY FOR WINDS AND SEAS. SEAS AROUND 12 FT WILL CONTINUE
THROUGH LATE SUNDAY.
WEAK HIGH PRESSURE EARLY NEXT WEEK SHOULD KEEP WINDS AND SEAS A
LITTLE MORE IN CHECK WITH NO MAJOR STORMS PROJECTED TO IMPACT THE
REGION. /27
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 2 AM TO 11 PM PDT SUNDAY FOR
CASCADES IN LANE COUNTY-NORTHERN OREGON CASCADES.
HIGH WIND WARNING FROM 11 PM THIS EVENING TO 8 AM PDT SUNDAY FOR
CENTRAL OREGON COAST-NORTH OREGON COAST.
WA...WINTER WEATHER ADVISORY FROM 2 AM TO 11 PM PDT SUNDAY FOR SOUTH
WASHINGTON CASCADES.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 8 PM THIS EVENING TO 9 PM
PDT SUNDAY FOR COASTAL WATERS FROM CAPE SHOALWATER TO CASCADE
HEAD OUT 60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM THIS EVENING
TO 9 PM PDT SUNDAY FOR COASTAL WATERS FROM CAPE SHOALWATER TO
CASCADE HEAD OUT 60 NM.
GALE WARNING FROM 8 PM THIS EVENING TO 8 AM PDT SUNDAY FOR
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 11 AM
PDT SUNDAY.
&&Hazardous weather outlook, Apr 6, 6:08 AM PDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 608 AM PDT SAT APR 6 2013 ORZ001-002-071615- NORTH OREGON COAST-CENTRAL OREGON COAST- 608 AM PDT SAT APR 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN AND CENTRAL OREGON COAST. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH - PDXNPWPQR - HAS BEEN ISSUED FOR TONIGHT AND SUNDAY MORNING. PLEASE LOOK ONLINE AT WEATHER.GOV/PORTLAND FOR THE LATEST BULLETINS REGARDING THIS EVENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HIGH WIND WATCH - PDXNPWPQR - HAS BEEN ISSUED FOR TONIGHT AND SUNDAY MORNING. PLEASE LOOK ONLINE AT WEATHER.GOV/PORTLAND FOR THE LATEST BULLETINS REGARDING THIS EVENT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ011-WAZ019-071615- NORTHERN OREGON CASCADES-SOUTH WASHINGTON CASCADES- 608 AM PDT SAT APR 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CASCADES OF NORTHERN OREGON AND SOUTHERN WASHINGTON. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY - PDXWSWPQR - HAS BEEN ISSUED FOR SNOW ABOVE 4000 FEET ELEVATION LATE TONIGHT THROUGH SUNDAY EVENING. PLEASE LOOK ONLINE AT WEATHER.GOV/PORTLAND FOR THE LATEST BULLETINS REGARDING THIS EVENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER WEATHER ADVISORY - PDXWSWPQR - HAS BEEN ISSUED FOR SNOW ABOVE 4000 FEET ELEVATION LATE TONIGHT THROUGH SUNDAY EVENING. PLEASE LOOK ONLINE AT WEATHER.GOV/PORTLAND FOR THE LATEST BULLETINS REGARDING THIS EVENT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ013-071615- CASCADES IN LANE COUNTY- 608 AM PDT SAT APR 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LANE COUNTY CASCADES. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WHICH CAME THROUGH FRIDAY NIGHT IS CAUSING SNOW LEVELS TO LOWER TO NEAR THE CASCADE PASSES. SNOW LEVELS WILL THEN REMAIN NEAR 4500 FEET THROUGH TONIGHT AS LOW PRESSURE BEGINS TO APPROACH THE OREGON COAST. DEPENDING ON THE TRACK OF THIS SYSTEM SIGNIFICANT SNOW IS POSSIBLE FOR THE LANE COUNTY CASCADES LATER TONIGHT INTO SUNDAY. GUSTY WINDS MAY REDUCE VISIBILITY BELOW ONE QUARTER MILE AT TIMES IN SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW IS EXPECTED TO CONTINUE INTO SUNDAY ABOVE 4500 FEET...WITH SNOW LEVELS LOWERING TO 3500 FEET THROUGHOUT THE DAY. SEVERAL INCHES ARE POSSIBLE. MOTORISTS PLANNING A TRIP ACROSS THE LANE COUNTY CASCADES SHOULD BE AWARE THAT WINTER DRIVING CONDITIONS ARE LIKELY. SNOW SHOULD TAPER OFF SUNDAY NIGHT INTO MONDAY...WITH DRIER CONDITIONS DEVELOPING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ003>010-012-014-WAZ020>023-039-040-071615- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS- CASCADE FOOTHILLS IN LANE COUNTY-UPPER HOOD RIVER VALLEY- WILLAPA HILLS-SOUTH WASHINGTON COAST-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- SOUTH WASHINGTON CASCADE FOOTHILLS- 608 AM PDT SAT APR 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH WASHINGTON COAST AS WELL AS THE INLAND VALLEYS AND FOOTHILLS OF SOUTHWEST WASHINGTON AND NORTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE DEVELOPING OFF THE OREGON COAST WILL MOVE ONSHORE LATE TONIGHT...BRINGING WITH IT RAIN AND GUSTY WINDS. DEPENDING ON THE STRENGTH AND TRACK OF THE LOW...THERE IS A SLIGHT CHANCE WINDS MAY BECOME STRONG ENOUGH TO CAUSE SOME MINOR DAMAGE LATER TONIGHT INTO EARLY SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE LOW PRESSURE SYSTEM RESPONSIBLE FOR THE RAIN AND GUSTY WINDS EARLY SUNDAY WILL TRACK EAST...WITH DECREASING WIND AND SHOWERS LATER SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEAGLE
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 6:08 AM PDT | Small Craft Advisory for Winds | PQR | 25 hr | |
| Apr 7, 6:08 AM PDT | Small Craft Advisory for Hazardous Seas | PQR | 29 hr |
Nearby
Wind Advisories in Washington, 2013Wind Advisories in Oregon, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.